Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Norm of convolution by operator-valued
functions on free groups

Author: Artur Buchholz
Journal: Proc. Amer. Math. Soc. 127 (1999), 1671-1682
MSC (1991): Primary 43A30; Secondary 43A65
Published electronically: February 4, 1999
MathSciNet review: 1476122
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present a connection between the Leinert sets and the non-crossing two-partitions and we use this connection to give a simple proof of the free Khintchine inequality in discrete non-commutative $L_p$-spaces. Moreover we extend the inequality of Haagerup-Pisier,

\begin{displaymath}\left\| \sum _{g\in S} \lambda(g)\otimes a_g\right\|_{C_\lambda^*(F_n)\otimes A} \le 2\max\left\{\left\| \sum _{g\in S} a_g^*a_g\right\|^{\frac 12}, \left\|\sum _{g\in S} a_g a_g^*\right\|^{\frac 12}\right\}, \end{displaymath}

where $\lambda$ is the left regular representation of the group $F_n$, $a_g$ are elements of the $C^*$-algebra $A$, and $S$ is the set of the words with length one, to the set $S$ of the words with arbitrary fixed length.

References [Enhancements On Off] (What's this?)

  • [AO] C. A. Akemann and Ph. Ostrand, Computing norms in group $C^*$-algebras, Amer. J. Math. 98 (1976), 1015-1047. MR 56:1079
  • [B] M. Bo\.{z}ejko, On $\Lambda(p)$ sets with minimal constant in discrete noncommutative groups, Proc. Amer. Math. Soc. 51(2) (1975), 407-412. MR 52:11481
  • [H] U. Haagerup, An example of a nonnuculear $C^*$-algebra which has the metric approximation property, Invent. Math. 50 (1979), 279-293. MR 80j:46094
  • [HP] U. Haagerup and G. Pisier, Bounded linear operators between $C^*$-algebras, Duke Math. J. 71 (1993), 889-925. MR 94k:46112
  • [K] G. Kreweras, Sur les partitions non-croisees d'une cycle, Discrete Math. 1 (1972), 333-350. MR 46:8852
  • [Ku] R. A. Kunze, $L_p$ Fourier transform on locally compact unimodular groups, Trans. Amer. Math. Soc. 89 (1958), 519-540. MR 20:6668
  • [M1] M. Leinert, Faltungsoperatoren auf gewissen discreten Gruppen, Studia Math. 52 (1974), 149-158. MR 50:7954
  • [M2] M. Leinert, Abschatzung von Normen gewisser Matrizen und eine Anwendung, Math. Ann. 240 (1979), 13-19. MR 80j:43004
  • [P1] G. Pisier, Multipliers and lacunary sets in non-amenable groups, Amer. J. Math. 117 (1992), 337-376. MR 96e:46078
  • [P2] G. Pisier, The operator Hilbert space OH, complex interpolation and tensor norms, Mem. AMS (1996). MR 97a:46024
  • [PP] M. A. Picardello and T. Pytlik, Norms of free operators, Proc. Amer. Math. Soc. 104 (1988), 257-261. MR 90b:47016
  • [S] R. Speicher, A new example of independence and ``white noise'', Probab. Th. Rel. Fields 84 (1990), 141-159. MR 90m:46116
  • [V1] D. Voiculescu, ``Symmetries of some reduced free product $C^*$-algebras'' in Operator Algebras and Ergodic Theory, Lecture Notes in Math. 1132 (1985), 556-588. MR 87d:46075
  • [V2] D. Voiculescu, K. Dykema and A. Nica, Free random variables, Amer. Math. Soc. (1992). MR 94c:46133

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 43A30, 43A65

Retrieve articles in all journals with MSC (1991): 43A30, 43A65

Additional Information

Artur Buchholz
Affiliation: Institute of Mathematics, University of Wroclaw, Wroclaw pl. Grunwaldzki 2/4, Poland

Keywords: Convolution operator, free group, Leinert's set, Khintchine inequality
Received by editor(s): September 23, 1996
Received by editor(s) in revised form: September 3, 1997
Published electronically: February 4, 1999
Additional Notes: This paper is part of the author’s Master Thesis under Prof. M. Bożejko, supported by KBN grant 2P03A05108
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society